Generic selectors
Exact matches only
Search in title
Search in content
Post Type Selectors
Search in posts
Search in pages
Filter by Categories
Book Review
Case Report
Case Series
Commentary
Conference Report
Editorial
Image
Letter to Editor
Letter to the Editor
Media and News
Obituary
Original Article
Resident’s Corner
Review Article
Symposium
Generic selectors
Exact matches only
Search in title
Search in content
Post Type Selectors
Search in posts
Search in pages
Filter by Categories
Book Review
Case Report
Case Series
Commentary
Conference Report
Editorial
Image
Letter to Editor
Letter to the Editor
Media and News
Obituary
Original Article
Resident’s Corner
Review Article
Symposium
Generic selectors
Exact matches only
Search in title
Search in content
Post Type Selectors
Search in posts
Search in pages
Filter by Categories
Book Review
Case Report
Case Series
Commentary
Conference Report
Editorial
Image
Letter to Editor
Letter to the Editor
Media and News
Obituary
Original Article
Resident’s Corner
Review Article
Symposium
View/Download PDF

Translate this page into:

Image
3 (
1
); 83-83
doi:
10.25259/IJSA_47_2023

Giant fixed drug eruption

Department of Dermatology, Kantaria Skin Clinic, Porbandar, Gujarat, India

*Corresponding author: Shailesh Mohanbhai Kantaria, Department of Dermatology, Kantaria Skin Clinic, Porbandar, Gujarat, India. kantariashailesh@yahoo.in

Licence
This is an open-access article distributed under the terms of the Creative Commons Attribution-Non Commercial-Share Alike 4.0 License, which allows others to remix, transform, and build upon the work non-commercially, as long as the author is credited and the new creations are licensed under the identical terms.

How to cite this article: Kantaria SM, Kantaria DS. Giant fixed drug eruption. Indian J Skin Allergy. 2024;3:83. doi: 10.25259/IJSA_47_2023

A 29-year-old male presented with a solitary, well-circumscribed, oval-shaped, dark-violaceous pruritic giant patch with an erythematous border measuring 26 × 14 cm in size on the right lateral side of his abdomen. There were vesiculation and distinct spared areas against a background of dusky, violaceous erythema at the center of the lesion [Figure 1]. He developed the eruption within 2 h after taking a single dose of cotrimoxazole. Based on typical clinical morphology,[1] a diagnosis of fixed drug eruption (FDE) was made. The patient was subjected to an oral provocation test, and after giving one-fourth tablet of cotrimoxazole, reactivation of the healed lesion was observed within 2 h. Fluoroquinolones, sulfonamides, tetracyclines, and non-steroidal anti-inflammatory drugs are common causes of FDEs. In a study, the ofloxacin-ornidazole fixed drug combination was responsible for the greatest number of cases of FDE.[2] Although FDEs are very common, such giant patches are rare.

Giant patch of fixed drug eruption.
Figure 1:
Giant patch of fixed drug eruption.

Ethical Approval

The Institutional Review Board approval is not required.

Declaration of patient consent

The authors certify that they have obtained all appropriate patient consent.

Conflicts of interest

There are no conflicts of interest.

Use of artificial intelligence (AI)-assisted technology for manuscript preparation

The authors confirm that there was no use of artificial intelligence (AI)-assisted technology for assisting in the writing or editing of the manuscript and no images were manipulated using AI.

Financial support and sponsorship

Nil.

References

  1. , . Fixed drug eruption. A brief review. Arch Dermatol. 1984;120:520-4.
    [CrossRef] [PubMed] [Google Scholar]
  2. , , , , , . Retrospective analysis of fixed drug eruptions among patients attending a tertiary care centre in Southern India. Indian J Dermatol Venereol Leprol. 2014;80:194.
    [CrossRef] [PubMed] [Google Scholar]

Fulltext Views
1,601

PDF downloads
13,418
View/Download PDF
Download Citations
BibTeX
RIS
Show Sections